It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sinus Problems Message Board

  • Sinus Tachycardia and treatment

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-23-2008, 10:17 PM   #1
    Helper51
    Junior Member
    (female)
     
    Join Date: Jun 2008
    Location: new york
    Posts: 11
    Helper51 HB User
    Sinus Tachycardia and treatment

    I have suffered from Sinus Tachycardia for many years. Most of the time I only have episodes once or twice a year. I normally wait it out but the last two times, it wouldn't stop by itself. The first time by the time I got to the ER it stopped by itself. This time (yesterday) when I got to the ER my pulse rate was 193. The doctor (not my own) suggested an injection of some medication that temporarily slows down (or stops) the heart and then it returns to a normal pace. I did have the medication which was given introvenously. Has anyone else had this procedure and if so, what were you feeling on it? I think the worst symptom for me was the Vertigo. Also, I felt flu like symptoms since having this done yesterday morning. Thanks

    Molly

     
    Sponsors Lightbulb
       
    Old 12-24-2008, 09:54 PM   #2
    harka
    Senior Veteran
    (male)
     
    Join Date: Jul 2008
    Location: Canada
    Posts: 991
    harka HB Userharka HB Userharka HB Userharka HB Userharka HB Userharka HB Userharka HB Userharka HB User
    Re: Sinus Tachycardia and treatment

    Quote:
    Originally Posted by Helper51 View Post
    I have suffered from Sinus Tachycardia for many years. Most of the time I only have episodes once or twice a year. I normally wait it out but the last two times, it wouldn't stop by itself. The first time by the time I got to the ER it stopped by itself. This time (yesterday) when I got to the ER my pulse rate was 193. The doctor (not my own) suggested an injection of some medication that temporarily slows down (or stops) the heart and then it returns to a normal pace. I did have the medication which was given introvenously. Has anyone else had this procedure and if so, what were you feeling on it? I think the worst symptom for me was the Vertigo. Also, I felt flu like symptoms since having this done yesterday morning. Thanks

    Molly
    Hi there Molly,

    Sinus tachycardia is not what you have as a heart rate as high as almost 200 by definition can't be sinus tachy. Your condition is more likely a "Supraventricular tachycardia" which can be:

    Paroxysmal Supraventricular Tachycardia (usually a nodal reentry tachycardia)
    Rapid Atrial Fibrillation
    Atrial flutter
    Paroxysmal Atrial Tachycardia
    Various accessory branch tachycardias (such as Levine-Ganong Syndrome, WPW etc.)
    etc. etc.

    The most common cause of these "supraventricular" tachycardias is PSVT which is usually because of a "circular" current which can sometimes occur in the AV node (the relay station for the rhythmic electricity of the heart) which results in the heart being activated much too quickly.

    Doctors look at your heart's rhythm and try to determine its source by evaluating an ECG (electrocardiogram). Unfortunately, when the heart's rate is running at >150 it's very difficult to tell what's going on. What the doctors likely gave you is something called adenosine. Adenosine poisons the AV node thus momentarily stopping all electricity going through it. If you have a PSVT from a nodal reentry (i.e. the circular current) doing this will "reset" the current and the fast heart rate will go away. If you are having something like atrial flutter or fibrillation, the arrhythmia won't go away, but it'll momentarily slow down enough to be able to see it on the ECG.

    When the adenosine is given, patients often report feeling VERY unwell. Did that happen to you? When the doctor gave you the adenosine, did the fast heart rate completely go away, or did it go away momentarily only to return?

    If you are having recurrent problems with a heart rate up to 190 and it's not being suppressed by medications, you need to see a cardiology subspecialist known as an electrophysiologist for ablation of the tissue causing this tachycardia.

    Last edited by harka; 12-24-2008 at 09:58 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Sinus Tachycardia treatment question... cubeus19 Heart Disorders 7 02-22-2011 10:28 AM
    Sinus tachycardia and anxiety?? 3dachs Sinus Problems 0 04-08-2010 02:52 PM
    Sinus Tachycardia and sinus bradycardia Pika Sinus Problems 2 08-31-2008 11:01 PM
    Sinus tachycardia questions belfrybat Sinus Problems 10 05-23-2008 08:38 AM
    Sinus Tachycardia leijoy78 Sinus Problems 1 12-03-2007 09:30 AM
    Sinus Tachycardia??? hukleberrie Sinus Problems 6 10-18-2007 05:13 PM
    Inappropriate Sinus Tachycardia Serendipity304 Sinus Problems 2 09-05-2006 09:59 PM
    extra beats = sinus tachycardia and now I can't take decongestants?! r0cky Sinus Problems 10 10-28-2005 12:10 PM
    Abdominal Pain Caused by sinus tachycardia? MillerTime72987 Sinus Problems 0 11-15-2004 01:07 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:06 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!